Jump to content
Important Survey - Please Participate ×

Seeking info on the severity of a 4-6 day per week use of 2mg daily of xanax for 3 to 4 months


[...]

Recommended Posts

Hello all,

 

I am very happy to have found this group! I got into a very bad car accident in 2009 and broke my right hip, foot, ribs and tour my ear off. I have successfully gotten clean off of opiates two times now, the second time being very recent. This is what bring me here. I was using between 150 and 260mg of percocet for approximately 3.5 years daily. I tapered down my dose of percocet down to about 30mg daily after 4 months. In early september, I quit completely and dealt with acute and PAWS related to opiate use. During my taper, towards the end, and during my acute and PAWS, I started using anywhere from .5 to 2mg of xanax daily to sleep at night to combat the insomnia of opiate withdrawal. I had no idea that xanax, or any benzo for that matter, had such a short half life and such a long withdrawal period! As of recent, I would say within the last 3 weeks, I had been taking xanax 2mg about 5 times a week and melatonin the other 2 nights to sleep. I also resumed socially drinking, not realizing the powerful effects of the xanax. At this point, the last time I took a xanax was on either sunday afternoon or monday to help me fall asleep. I am finding myself having extreme anxiety, shakes at times, afraid to leave the house, insomnia, etc... Since I was not using xanax on a daily basis, and to me, it sounded like 1 to 2mg per dose was a small dose, I didn't even imagine I would have many withdrawal symptoms to have to deal with. However, it now appears this is not the case. I would like to quit cold turkey and am looking for some feedback as to what other OTC or supplements I can take that will help ease these symptoms. In addition, I would appreciate anyone's feedback regarding my dosage and length of period of use. There were weeks where I only took .5mg 2x weekly just to sleep and never imagined it would come to this. I do not think I ever dosed more than 2mg daily in the 3 to 4 months I was taking xanax. In the last 3 days, I may have slept a total of about 1-2hrs. I have near constant anxiety on my mind all the time as well. The physical symptoms, thus far, have not been nearly as tough to deal with in comparison to opiates, but the mental have been as bad or even worse. To combat opiate insomnia, I was taking xanax, and that is how I got into this catch 22 in the first place...

 

I did not have insurance for the longest time, do not have a PCP at the moment and would prefer to do this from the comfort of my home if possible.

 

I sincerely appreciate any and all help. I am grateful and thankful for anyone that takes the time to read this and gives any feedback at all. I am a business owner and multiple business investor, it is very difficult for me not to be active and working, however, my health is of a greater concern to me and I would like to gain any and all information that I can from anyone that has experience with a similar situation.

 

Thank you!

J

Link to comment
Share on other sites

Hi  :) Welcome to BenzoBuddies!

 

Congrats on being benzodiazepine free. Two mg is a fairly large dose to simply just stop. Xanax is ten times more potent than valium. Right now you are in the acute phase of withdrawal. All of you

symptoms are classic. The acute phase of withdrawal on average lasts about a month. You should feel some noticeable improvement following that, and then continued healing as time goes by.

 

You might like to check out The Ashton Manual it is an authoritative source on what to expect in withdrawal and recovery.  Dr. Ashton is an expert in the field. 

 

Please feel free to post to any of the dedicated boards, we have a wonderful community of people here, who will give sound advice. Members have been through all aspects of benzodiazepine use and withdrawal and are more than willing to share their experiences.

 

Members discuss their symptoms on the Post withdrawal recovery support.

 

Please take the time to Create a Signature.  This will allow others to see where you are in the process so they can better support you.

 

Again Welcome!  :smitten:

 

benzos-R-cruel

 

Link to comment
Share on other sites

This is definitely something you don't want to do a detox for. They are too short, and most benzo users are given a long lasting benzo like Valium or phenobarbital, and then tapered down pretty rapidly. What happens is, the withdrawal is just delayed til when you leave, and then that's when all hell breaks loose for most people. Your best bet would be to either stick it out, and know that you will heal eventually, or you can taper slowly, most effectively with something like Valium. Sucks to find yourself in that predicament, same thing happened to me. Was given Valium, then Ativan, then xanax, and then I ct'd. Got through it but it was rough sleeping for a while. Valium taper may have turned out better. It's hard to say, everyone is different so you can't really make accurate expectations based off of someone else's timeline. Like I said, just know that you will heal, and start learning coping techniques to deal with it. They helped me a lot in life in general.
Link to comment
Share on other sites

Hello all,

 

I am very happy to have found this group! I got into a very bad car accident in 2009 and broke my right hip, foot, ribs and tour my ear off. I have successfully gotten clean off of opiates two times now, the second time being very recent. This is what bring me here. I was using between 150 and 260mg of percocet for approximately 3.5 years daily. I tapered down my dose of percocet down to about 30mg daily after 4 months. In early september, I quit completely and dealt with acute and PAWS related to opiate use. During my taper, towards the end, and during my acute and PAWS, I started using anywhere from .5 to 2mg of xanax daily to sleep at night to combat the insomnia of opiate withdrawal. I had no idea that xanax, or any benzo for that matter, had such a short half life and such a long withdrawal period! As of recent, I would say within the last 3 weeks, I had been taking xanax 2mg about 5 times a week and melatonin the other 2 nights to sleep. I also resumed socially drinking, not realizing the powerful effects of the xanax. At this point, the last time I took a xanax was on either sunday afternoon or monday to help me fall asleep. I am finding myself having extreme anxiety, shakes at times, afraid to leave the house, insomnia, etc... Since I was not using xanax on a daily basis, and to me, it sounded like 1 to 2mg per dose was a small dose, I didn't even imagine I would have many withdrawal symptoms to have to deal with. However, it now appears this is not the case. I would like to quit cold turkey and am looking for some feedback as to what other OTC or supplements I can take that will help ease these symptoms. In addition, I would appreciate anyone's feedback regarding my dosage and length of period of use. There were weeks where I only took .5mg 2x weekly just to sleep and never imagined it would come to this. I do not think I ever dosed more than 2mg daily in the 3 to 4 months I was taking xanax. In the last 3 days, I may have slept a total of about 1-2hrs. I have near constant anxiety on my mind all the time as well. The physical symptoms, thus far, have not been nearly as tough to deal with in comparison to opiates, but the mental have been as bad or even worse. To combat opiate insomnia, I was taking xanax, and that is how I got into this catch 22 in the first place...

 

I did not have insurance for the longest time, do not have a PCP at the moment and would prefer to do this from the comfort of my home if possible.

 

I sincerely appreciate any and all help. I am grateful and thankful for anyone that takes the time to read this and gives any feedback at all. I am a business owner and multiple business investor, it is very difficult for me not to be active and working, however, my health is of a greater concern to me and I would like to gain any and all information that I can from anyone that has experience with a similar situation.

 

Thank you!

J

 

Hi JB,

 

Welcome!  Please be aware that there is no timeline on what to expect in benzodiazepine withdrawal and discontinuation syndrome.  The good news is that you are a very short term user, so it's not likely you will experience the debilitating symptoms so many others have.

 

Nostalgiapathy has given you sound advice. Just stay the course and gut your way through it. You'll be okay! Be thankful you have learned how dangerous these "medications" can be and move on. 

 

:smitten:

Link to comment
Share on other sites

×
×
  • Create New...